Hello, from all I have read and studied so far it appears I have developed a drug induced anxiety disorder.
This happened 3 weeks ago when I smoked cannabis for the first time.
I had a panic attack, because I felt it was never going to end. I felt like I was going to die and that my friend was going to murder me. Since then I haven't felt the same. The first week it was a nightmare;, I suffered from derealization where I felt everything was a dream and I wasn't real. My sight was jumpy, could not focus at all and I had constant panic attacks. These last two weeks seem to get better. Near no panic attacks but still this feeling of detachment and feeling out of place... and fear. I have less vivid dreams but they come and go.
I am scared that this will last forever. I was prescribed citalopram 10mgs but i haven't taken this as I have faith i can get cured without it.
I also cannot imagine suffering from the side effects of citalopram as what I am experiencing is already horrifying.
Does this last forever? What can I do to cure it? I have no previous history of mental illness. I also am quite chubby 66kgs so could it be the effects of the THC in my system? as I said i feel better than when it started but i am losing hope.
Thank you all
I also feel palpitations like my heart is going to come out of my chest. My vision is weird as if I was short sighted and trying to see the world without glasses. I can't sleep very well. have had insomnia for almost everyday
I am sorry you are experiencing this. I have suffered from similar experiences in the past when ingesting pot (medical marijuana) However, this feeling only lasted several hours until it was out of my system. Smoking pot can definitely cause some of these symptoms. However, it is extremely unusual IMO for you to be experiencing this extreme level of side effects and for so long. I would encourage you to seek medical care as the pot you ingested could have been laced with something. It is not normal for you to still be experiencing these effects. Please talk to a doctor about your symptoms asap and check back with us okay? Try to take deep breaths and just take good care of yourself by seeking medical care.
I was told it was not laced. However I am not able to find put as the person ran away (who gave it to me). I also have seen a doctor who said to wait it out and a psychiatrist who prescribed me citalopram
What was the psychiatrists reasoning for prescribing the citalopram? From my understanding this is Celexa which is an SSRI antidepressant that is also used for pain. I know many that have taken it and had a hard time coming off of it so I would be cautious. Did they prescribe for your pot induced anxiety? You cannot trust whoever gave the pot to you that it was not laced. Did you suffer anxiety prior to the pot use? If you are still feeling anxious I would consider going back to the doc and requesting a blood test and toxicology screen to see if anything shows up.
Try not to freak yourself out. Smoking pot has ALWAYS made me anxious, paranoid, and depressed. I rarely used it recreationally in my youth for this reason and I tried many times to use it as prescribed for my chronic pain. The side effects were not worth the limited pain relief it gave me.
If you REALLy feel something is not right return to the doctor. And be wary of taking a drug like Celexa which you can become dependent on and causes a whole other set of problems unless it is really necessary. That's just my advice. I don't know your history or drug use history.
Wishing you peace...
Hi i saw your post on the anxiety forum.
I have heard of this happening to a few people after smoking pot for the first time.
There has been a few people with your symptoms on the forum a couple of months ago from one smoke.
I have no idea why this happens to some and not others, or even if this is connected.
Some old friends i used to know years ago, have had a trip or ecstacy only once and have never been the same.
It can also happen from crystal meth and if the pot was laced with coke.
Everything looks like your looking out at the world from inside a television. Life feels like your in a dream and not sure whats real. Kind of like your living life in your own bubble.
Normally people who have smoked pot and had a terribly upsetting time on it, have s chemical imbalance in their brain.
Its no wonder your feeling anxious if your experiencing any of these problems. It would be very scary.
I really dont know what else to say except, give it 3 weeks after you smoked, if your symptoms arr still there, please talk to someone who will take you seriously.
It sounds like your in a drug induced coma, but your awake.
Try relax and lots of deep breaths, keep telling yourself in the mirror your ok.
You could of also set of a temporary depression from smoking.
Good luck, please keep posting and stay safe : )
I just spoke to my partner and he thinks from what your symptoms are that you have smoked Synthetic Marijuana. It can make you feel like your going through psychosis, it can cause heart attacks and apparently it takes ages to leave the body. Maybe it could be an idea to go to the er if your having heart pulpitations.
My ex passed away last year from smoking synthetic pot.
Not trying to scare you but maybe a doctor would be better than a psychiatrist.
Please keep us updated.
Just my opinion but I know many people who have experienced pot induced panic attacks. I suffered panic attacks for the first time smoking pot. Once you experience panic attacks, it is so easy for them to reoccur.
The pounding in the heart, feeling like you're dying or losing your mind. I think the Celexa is for anxiety. I would agree to check it out thoroughly and also not to hesitate to go to a Dr. or ER with any concern.
All we can give is our opinions and experiences. We don't know if we are right.
Hello everyone. I cannot thank you enough for your
replies. I am feeling a lot better today as I slept fantastic last night and no palpitations. I still feel a little bit detached from reality but this is not as strong as it used to be.
I am considering taking a blood test to see if it was laced but the person smoked it with me and did not feel the same way I did. He said he felt fine and doesn't understand what went wrong.
I smoked something called white rihno. My mum says it's synthetic and therefore would make sense as to why I feel the way I do.
And she told me it could take up to 3 months.
I do see a bit better less dream like.
Thank you all so much
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.